Immunization of Portfolios with Liabilities*

  • Mariacristina Uberti
Conference paper
Part of the Contributions to Management Science book series (MANAGEMENT SC.)

Abstract

In the framework of semi-deterministic classical immunization theory, the immunization problem of a portfolio with multiple liabilities is considered with respect to a wide class of interest rate shift time functions that encompasses convex shifts. The Fong-Vasiček classical bound on the change in the value of a portfolio is extended to this general case. Moreover sufficient and necessary conditions for portfolio immunization are supplied.

Keywords

Covariance Expense Avar Hedging 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Beccacece F. and L. Peccati (1994). Immunization strategies in linear models. Presented at the 15th Meeting of the Euro Working Group on Financial Modelling.Google Scholar
  2. 2.
    Carcano N., Foresi S. (1997). Hedging against interest rate risk: Reconsidering volatility-adjusted immunization. Journal of Banking and Finance 21, 127–141.CrossRefGoogle Scholar
  3. 3.
    De Felice M. and F. Moriconi (1991). La teoria dell’immunizzazione finanziaria. Modelli e strategie. Il Mulino, Bologna.Google Scholar
  4. 4.
    De Felice M. (1995). Immunization Theory: an Actuarial Perspective on Asset-Liability Management. In Ottaviani G. (Ed.) Financial Risk in Insurance. Springer Verlag, Berlin, 1995, 63–85.Google Scholar
  5. 5.
    Fong, H. G. and O. A. Vasicek (1983a). Returned maximization for immunized portfolios. In: G.G. Kaufman, G.O. Bierwag and A.Toevs, eds. Innovations in Bond Portfolio Management: Durations Analysis and Immunization, 227–238. JAI Press, Greenwich, CT.Google Scholar
  6. 6.
    Fong, H. G. and O. A. Vasicek (1983b). A risk minimizing strategy for multiple liability immunization. Unpublished manuscript.Google Scholar
  7. 7.
    Fong, H. G. and O. A. Vasicek (1984). A risk minimizing strategy for portfolio immunization. The Journal of Finance 39, 1541–1546.CrossRefGoogle Scholar
  8. 8.
    Karr, A. F. (1993). Probability. Springer-Verlag, New York.CrossRefGoogle Scholar
  9. 9.
    Montrucchio, L. (1987). Lipschitz continuous policy functions for strongly concave optimization problems. Journal of Mathematical Economics 16, 259–273.CrossRefGoogle Scholar
  10. 10.
    Montrucchio, L. and L. Peccati (1991). A note on Shiu-Fisher-Weil immunization theorem. Insurance: Mathematics and Economics 10, 125–131.CrossRefGoogle Scholar
  11. 11.
    Nelson, J. and Schaefer, S. M. (1983). The dynamics of the term structure and alternative portfolio immunization strategies. In: Kaufman G.G., G.O. Bierwag and A. Toevs, eds., Innovations in Bond Portfolio Management: Durations Analysis and Immunization, 61–101. JAI Press, Greenwich, CT.Google Scholar
  12. 12.
    Schaefer, S. M. (1994). Immunisation and Duration: A Review of Theory, Performance and Applications. In: Stern, J.M. and D.H., eds. The Revolution in Corporate Finance, 368–384. Blackwell, Cambridge, Second Edition.Google Scholar
  13. 13.
    Shiu, E.S.W. (1988). Immunization of multiple liabilities. Insurance: Mathematics and Economics 7, 219–224.CrossRefGoogle Scholar
  14. 14.
    Shiu, E.S.W. (1990). On Redington’s theory of immunization. Insurance: Mathematics and Economics 9, 1–5.CrossRefGoogle Scholar
  15. 15.
    Uberti M. (1997). A note on Shiu’s immunization results. Insurance: Mathematics and Economics 21, 195–200.CrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2000

Authors and Affiliations

  • Mariacristina Uberti
    • 1
  1. 1.Department of Statistics and Applied MathematicsUniversity of TurinTorinoItaly

Personalised recommendations